Advertisement

manuscripta mathematica

, Volume 64, Issue 2, pp 227–234 | Cite as

Some remarks on bounded and unbounded weak solutions of elliptic systems

  • Rüdiger Landes
Article

Abstract

The result of Ladyzenskaya on global bounds for weak solutions of elliptic equations is carried over to certain quasilinear elliptic systems in diagonal form. A generalization of De Giorgi's example shows that there are unbounded weak solutions for systems with only “small” deviation from the diagonal form.

Keywords

Weak Solution Number Theory Elliptic Equation Algebraic Geometry Topological Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    De Giorgi, E.: Un esempio di estremali discontinue per un problema variazionale di tipo ellittico. Boll. UMI4, 135–137 (1968)Google Scholar
  2. [2]
    Frehse, J.: Una generalizzazione di un contro esempio di De Giorgi nella teoria delle equazioni ellittiche. Boll. U. M. I.4, 998–1002 (1968)Google Scholar
  3. [3]
    Giaquinta, M.: Multiple integrals in the calculus of variations and nonlinear elliptic systems. Princeton 1983Google Scholar
  4. [4]
    Ladyzenskaya, N.N., Ural'ceva N.N.: Linear and quasilinear elliptic equations. New York and London (English translation of the first Russian edition 1964)Google Scholar
  5. [5]
    Landes, M.: Uniqueness and stability of strongly nonlinear elliptic boundary value problems. J. Diff. Equations67, 122–143 (1987)Google Scholar
  6. [6]
    Landes, R.: On the existence of weak solutions of perturbated systems with critical growth. To appear in: J. reine angew. Math.Google Scholar
  7. [7]
    Landes, R.: On weak solutions of quasilinear parabolic equations. Nonlinear Analysis TMA9, 887–904 (1985)Google Scholar
  8. [8]
    Meier, M.: Boundedness and integrability properties of weak solutions of quasilinear elliptic systems. J. reine angew. Math.333, 191–220 (1982)Google Scholar
  9. [9]
    Serrin, J.: Pathological solutions of elliptic differential equations. Ann. Sc. Norm. Sup. Pisa18, 385–387 (1964)Google Scholar
  10. [10]
    Stampacchia, G.: Contribuiti alla regolarizzazione delle soluzione dei problemi al controno per equazioni del secondo ordine ellittiche. Ann. Sc. Norm. Sup. Pisa (3)12, 223–244 (1958)Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Rüdiger Landes
    • 1
  1. 1.Department of MathematicsUniversity of OklahomaNormanUSA

Personalised recommendations